Posted by Barbara Cat on July 2, 2003, at 18:20:50
In reply to Barb, Re: Lamictal side effects, posted by McPac on July 2, 2003, at 15:14:46
I had the anger/temper thing with Topamax. Lamictal didn't cause irritability, just some anxiety. I recall how 'sparkly' I felt when I first started it and then it diminished but was still working in the background (I know this because I reduced it and really felt its absence). Perhaps with higher doses sparkly becomes anxiety, but maybe will diminish over time.
I've come to mistrust all SSRI type meds, all TCAs, all MAOIs. I'm walking the knife-edge of a mixed states depression from recent stresses. I'll be danged if I'm going to increase the TCA and risk worse side effects from a drug that's counterindicated in bipolar-II. Lamictal helped me alot at first and I'd like to give it another chance. 'This too shall pass' isn't as comforting as it usually is. - BCat
> Hi Barb,
> Prior to Lamictal, only the SSRI's CAUSED severe anger/temper in me.....I was only on Lamictal a short time when it caused the same anger/temper....I stopped it abruptly for that reason.........it did cause that reaction in me...and there was one other poster here who chimed in and said it caused the same thing in him........of course, as you already know, everybody is unique and I don't recall many/ (any) others here having the anger/temper problem.....you just don't know for sure what any drug will do until you try it out on yourself (unfortunately).........take care & best wishes Barb!